Alert archive / Texas / Red Flag Warnings in 2014
Red Flag Warning 22, NWS Lubbock, TX
NWS Lubbock, TX issued this red flag warning at May 5, 2014, 2:59 PM CDT for 24 counties in Texas. It took effect at May 6, 2014, 11:00 AM CDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 5, 2014, 2:59 PM CDT (19:59 UTC)
- In effect from
- May 6, 2014, 11:00 AM CDT
- Expired
- May 6, 2014, 9:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Lubbock, TX
All 24 counties
Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 33 km from the middle of the area, began a volume at 19:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 8.0 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4869 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -67 m²/s²
- 0-3 km storm-relative helicity
- -58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
482 WWUS84 KLUB 051959 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 259 PM CDT MON MAY 5 2014 TXZ021>044-061000- /O.NEW.KLUB.FW.W.0022.140506T1600Z-140507T0200Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 259 PM CDT MON MAY 5 2014 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM CDT TUESDAY FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER FOR THE EXTREME SOUTHERN PANHANDLE...THE SOUTH PLAINS...AND THE ROLLING PLAINS... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 9 PM CDT TUESDAY. * WIND...SOUTHWEST AT 20 TO 25 MPH AT THE 20 FOOT LEVEL. * HUMIDITY...5 TO 10 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE SPREAD AND THE DEVELOPMENT OF SIGNIFICANT WIND-DRIVEN WILDFIRES. AVOID ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS. && $$
2 follow-up statements
523 WWUS84 KLUB 060935 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 435 AM CDT TUE MAY 6 2014 TXZ021>044-062100- /O.NEW.KLUB.FW.A.0021.140507T1500Z-140508T0400Z/ /O.CON.KLUB.FW.W.0022.140506T1600Z-140507T0200Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 435 AM CDT TUE MAY 6 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM CDT THIS EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS...AND ROLLING PLAINS... ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS...AND ROLLING PLAINS... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING UNTIL 9 PM CDT THIS EVENING. * WIND...SOUTHWEST AT 20 TO 30 MPH AT THE 20 FOOT LEVEL. * HUMIDITY...5 TO 15 PERCENT. * TEMPERATURE...10 TO 20 DEGREES ABOVE AVERAGE. * FUELS...EXTREMELY DRY. * TIMING...LATE MORNING THROUGH MID EVENING. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE SPREAD AND THE DEVELOPMENT OF SIGNIFICANT WIND-DRIVEN WILDFIRES. AVOID ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE OCCURRING. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE SPREAD AND THE DEVELOPMENT OF SIGNIFICANT WIND-DRIVEN WILDFIRES. AVOID ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
872 WWUS84 KLUB 062038 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 338 PM CDT TUE MAY 6 2014 TXZ021>044-070200- /O.CON.KLUB.FW.W.0022.000000T0000Z-140507T0200Z/ /O.CON.KLUB.FW.A.0021.140507T1500Z-140508T0400Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 338 PM CDT TUE MAY 6 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITY VALUES OF 10 PERCENT OR LESS AND HIGH FIRE DANGER FOR THE ENTIRE SOUTH PLAINS AREA... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER FOR THE ENTIRE SOUTH PLAINS AREA... * WIND...SOUTHWEST AT 20 TO 30 MPH AT THE 20 FOOT LEVEL. * HUMIDITY...WILL BE 5 TO 10 PERCENT THROUGH THIS EVENING AND 5 TO 15 PERCENT WEDNESDAY AFTERNOON AND EVENING. * TEMPERATURE...WILL BE 15 TO 25 DEGREES ABOVE AVERAGE TODAY...AND ABOUT 10 TO 15 DEGREES ABOVE AVERAGE ON WEDNESDAY. * FUELS...ARE EXTREMELY DRY. * TIMING...FROM LATE MORNING THROUGH MID EVENING. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE SPREAD AND THE DEVELOPMENT OF SIGNIFICANT WIND-DRIVEN WILDFIRES. AVOID ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE OCCURRING. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE SPREAD AND THE DEVELOPMENT OF SIGNIFICANT WIND-DRIVEN WILDFIRES. AVOID ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at May 5, 11:55 AM CDT, 3 hours 4 minutes earlier.
Area forecast discussion, May 5, 11:55 AM CDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 1155 AM CDT MON MAY 5 2014 .AVIATION... VFR CONDITIONS THROUGH THE TAF PERIOD. WEST TO SW WINDS A BIT GUSTY DURING DAYLIGHT HOURS TODAY AND TUESDAY. && .PREV DISCUSSION... /ISSUED 646 AM CDT MON MAY 5 2014/ AVIATION... VFR CONDITIONS WITH BREEZY SOUTHWEST WINDS OF 10-20 KNOTS. 30-40 KNOT WIND MAXIMUM WITHIN 1000-1500 FEET ABOVE GROUND LEVEL WILL DISSIPATE THIS MORNING...BEFORE ANOTHER TAKES SHAPE FOR THIS EVENING AND TONIGHT. PREV DISCUSSION... /ISSUED 323 AM CDT MON MAY 5 2014/ SHORT TERM... PSEUDO WARM FRONT PUSHING NORTHWARD HAS BROUGHT IN A DOSE OF WARMER AND SOMEWHAT MORE MOIST AIR...UPPING TEMPERATURES INTO THE MID 60S-70S AND DEWPOINTS INTO THE MID 20S. BREEZY CONDITIONS HAVE ALSO CONTINUED AS MOMENTUM TRANSFER OCCURS BENEATH A 40-50 KNOT LOW LEVEL JET VIA REESE SODAR DATA. THUS...EVERYONE WILL BOTTOM OUT WELL ABOVE NORMAL THIS MORNING...IN THE MID-UPPER 50S ON THE CAPROCK AND LOW-MID 60S OFF. LEE TROUGHING WILL MAINTAIN ITS PRESENCE ACROSS THE SOUTHERN HIGH PLAINS...KEEPING BREEZY SOUTHWEST WINDS IN PLACE IN THE 15-25 MPH RANGE. FLOW ALOFT WILL BEGIN TRANSITIONING TO CYCLONIC AS UPPER TROUGHING...EXTENDING FROM A LOW ACROSS ALBERTA/SASKATCHEWAN...DIGS ACROSS THE PACIFIC COAST. DESPITE SLIGHTLY LOWERING HEIGHTS...H85 TEMPERATURES PUSHING 30C ALONG WITH COMPRESSIONAL WARMING AND SOLAR INSOLATION WILL LEAD TO NEAR RECORD TEMPERATURES...WITH READINGS RISING INTO THE LOW-MID 90S WEST OF THE INTERSTATE 27/US HIGHWAY 87 CORRIDOR AND UPPER 90S TO LOWER TRIPLE DIGITS EAST. THE RECORDS STAND AT 99 AND 105 DEGREES IN LUBBOCK AND CHILDRESS RESPECTIVELY...WITH EACH SITE EXPECTED TO COME WITHIN A DEGREE OR TWO. A FEW MID-HIGH CLOUDS SHOULD ACCOMPANY THE BACKING FLOW ALOFT...BUT THIS WILL NOT HAVE MUCH IF ANY IMPACT ON TEMPERATURES. ELEVATED FIRE WEATHER CONDITIONS WILL DEVELOP THIS AFTERNOON...WITH THE GREATEST CONCERN DEVELOPING IN THE FAR SOUTHWEST PANHANDLE. SINGLE DIGIT RELATIVE HUMIDITIES WILL BLANKET THE AREA...BUT WINDS WILL BE THE LIMITING FACTOR TO ANY CRITICAL CONDITIONS DEVELOPING WITH THE LACK OF ANY APPRECIABLE UPPER SUPPORT AND A WEAKENING PRESSURE GRADIENT. LOW LEVEL JET WILL CRANK UP AGAIN THIS EVENING AND TONIGHT...BRINGING SLIGHTLY GREATER MOISTURE A LITTLE FARTHER WEST THAN MONDAY MORNING. ELEVATED SOUTHWEST WINDS WILL ONCE AGAIN KEEP TEMPERATURES ABOVE AVERAGE...RANGING FROM THE MID 50S TO 60 WEST OF THE ESCARPMENT AND LOW-MID 60S OFF TO THE EAST. LONG TERM... FLOW WILL BECOME INCREASINGLY SOUTHWESTERLY ON TUESDAY AS UPPER LOW DIGS ALONG THE WEST COAST WITH SLIGHTLY MORE DIFFLUENCE ALOFT INTO LATE WEDNESDAY WHICH SHOWS UP WELL IN Q-VECTOR ANALYSIS AS SYSTEM BECOMES MORE NEGATIVELY TILTED. MAIN SYSTEM WILL EJECT INTO THE NORTHERN PLAINS BY FRIDAY MORNING WHILE TROUGHINESS CONTINUES TO OUR SOUTHWEST AMD MOVES ACROSS DURING THE DAY. ZONAL FLOW PERSISTS INTO THE WEEKEND. BEYOND SUNDAY...A FAIR BIT OF TEMPORAL VARIANCE EXISTS WITH ANOTHER SYSTEM DEVELOPING ACROSS THE PACIFIC NORTHWEST. A GENERAL COOLING TREND /AFTER TODAYS NEAR RECORD TEMPS/ IS EXPECTED WITH TUESDAY AND WEDNESDAY BEING QUITE BREEZY BEHIND THE DRYLINE...WHICH IS MUCH TO ALL OF OUR AREA. UNFORTUNATELY...THIS WILL LIKELY LEAD TO RED FLAG CONDITIONS BOTH DAYS. HOWEVER...SOME GOOD NEWS IS THAT THERE CONTINUES TO BE A SIGNAL FOR CONVECTION TO FORM ON THE RETREATING DRYLINE IN OUR EASTERN COUNTIES WEDNESDAY. AS PREVIOUSLY MENTIONED...OVERSPREADING H3-H5 DIV-Q FIELD HIGHLIGHTS THE INCREASED LIFT AND A NOTABLE COOLING IS EVIDENT IN FCST SOUNDINGS DURING THE EVENING HOURS. GIVEN THE THERMODYNAMIC PROFILES EVIDENT WITH 1-3KJ/KG CAPE AND DEEP LAYER SHEAR APPROACHING 50 KTS...SPLITTING SEVERE LOOKS REASONABLE. THURSDAY SEES US ENTIRELY ON THE DRY SIDE OF THE DRYLINE AGAIN WITH AT LEAST ELEVATED FIRE WEATHER CONDITIONS AND THE MAIN STORM RISK CLOSER TO THE I35 CORRIDOR. WE CONTINUE TO EXPECT A COLD FRONT FRIDAY MORNING THOUGH TODAYS GUIDANCE SUGGESTS THE PUSH WILL BE WEAKER THAN SEEN THE PAST FEW MORNINGS. THIS SETS THE STAGE FOR A CAPPED DRYLINE SLOSHING ACROSS OUR CWFA THIS WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 93 55 88 52 83 / 0 0 0 0 0 TULIA 97 58 91 56 87 / 0 0 0 0 0 PLAINVIEW 97 59 91 57 88 / 0 0 0 0 0 LEVELLAND 97 59 91 57 87 / 0 0 0 0 0 LUBBOCK 98 60 93 59 88 / 0 0 0 0 0 DENVER CITY 94 59 90 57 86 / 0 0 0 0 0 BROWNFIELD 97 59 91 58 88 / 0 0 0 0 0 CHILDRESS 102 63 99 62 96 / 0 0 0 0 0 SPUR 101 61 96 63 93 / 0 0 0 0 0 ASPERMONT 103 67 98 68 94 / 0 0 0 0 0 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 07
Hazardous weather outlook, May 5, 11:00 AM CDT, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1100 AM CDT MON MAY 5 2014 TXZ021>044-061600- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1100 AM CDT MON MAY 5 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT FIRE WEATHER ELEVATED FIRE WEATHER CONDITIONS WILL EXIST ACROSS THE ENTIRE HAZARDOUS WEATHER OUTLOOK AREA THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED BOTH TUESDAY AND WEDNESDAY AFTERNOON WEST OF THE DRYLINE...WHICH IS EXPECTED TO MOVE EASTWARD TO THE ROLLING PLAINS. IN ADDITION...THERE IS A RISK OF A SEVERE THUNDERSTORMS WEDNESDAY EVENING ACROSS THE ROLLING PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED TODAY.
Nearby
Red Flag Warnings in Texas, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.